Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jun 1, 2013, 3:15 PM EDT for Palm Beach County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 1, 2013, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289 WGUS52 KMFL 011915 FFWMFL FLC099-012200- /O.NEW.KMFL.FF.W.0008.130601T1915Z-130601T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIAMI FL 315 PM EDT SAT JUN 1 2013 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA... * UNTIL 600 PM EDT * AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR IS ESTIMATING THAT 3 TO 5 INCHES OF RAIN HAS FALLEN WITHIN THE PAST HOUR AND A HALF OVER THE WEST BOCA AND MISSION BAY AREAS. A STORM SPOTTER JUST REPORTED SEVERAL PARKING LOTS FLOODED IN THE AREA. 3.5 INCHES HAS BEEN RECORDED IN WEST BOCA BY THE STORM SPOTTER. VERY HEAVY RAINS CONTINUE TO MOVE OVER THIS SAME AREA. THIS WILL LIKELY RESULT IN FLOODING. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MISSION BAY AND WHISPER WALK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 2639 8011 2633 8011 2634 8034 2645 8034 $$ GREGORIA
1 follow-up statement
935 WGUS72 KMFL 012000 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 400 PM EDT SAT JUN 1 2013 FLC099-012007- /O.CAN.KMFL.FF.W.0008.000000T0000Z-130601T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PALM BEACH FL- 400 PM EDT SAT JUN 1 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN PALM BEACH COUNTY... THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA AND SINCE NO SIGNIFICANT FLOODING HAS BEEN REPORTED, THE FLASH FLOOD WARNING HAS BEEN CANCELLED. HOWEVER, AN URBAN FLOOD ADVISORY REMAIN IN EFFECT UNTIL 445 PM DUE TO THE POTENTIAL OF CONTINUED LOCALIZED STREET FLOODING. LAT...LON 2639 8011 2633 8011 2634 8034 2645 8034 $$ GREGORIA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 10:12 AM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 1, 10:12 AM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1012 AM EDT SAT JUN 1 2013
.UPDATE...
NO CHANGES TO THE SHORT TERM FORECAST, ALTHOUGH CONTEMPLATED
LOWERING THE POPS AT LEAST FOR THE MORNING HOURS. THE 12Z SOUNDING
CONTINUED TO INDICATE A LOCALLY MOIST ATMOSPHERE WITH THE PWAT
NEAR 2.1 INCHES. IT ALSO INDICATED THAT THE MID LEVEL TEMPERATURES
HAD DECREASED OVER THE LAST 24 HOURS AND THE MID LEVEL LAPSE RATES
HAVE INCREASED AS WELL. SO ALTHOUGH CONVECTION/SHOWERS IS LIMITED
ACROSS THE REGION AT THE MOMENT...THE CONSENSUS OF THE MESO-SCALE
MODELS INDICATED THAT BY THE EARLY AFTERNOON THE POTENTIAL FOR
CONVECTION IS STILL HIGH AND WILL MAINTAIN THE CURRENT FORECAST
INDICATING THAT. IN ADDITION THE 12Z SOUNDING INDICATED A SLOW
STORM MOTION WHICH COULD CONTRIBUTE TO LOCALLY HEAVY RAINFALL WITH
ANY SHOWERS/THUNDERSTORMS THAT DO DEVELOP.
60
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 86 75 87 74 / 60 40 60 40
FORT LAUDERDALE 85 76 88 76 / 70 50 60 40
MIAMI 86 74 87 75 / 70 50 60 40
NAPLES 88 74 88 74 / 70 40 60 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL BROWARD-
COASTAL MIAMI DADE-COASTAL PALM BEACH.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...71/JEHazardous weather outlook, Jun 1, 11:54 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1154 AM EDT SAT JUN 1 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020700- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1154 AM EDT SAT JUN 1 2013 ...HIGH RISK OF WATERSPOUTS TODAY ATLANTIC WATERS AND BISCAYNE BAY... ...NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS POSSIBLE TODAY... ...CONCERN FOR LOCALIZED FLOODING TODAY DUE TO SLOW MOVEMENT OF STORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE, SWIMMING IS NOT ADVISED. THUNDERSTORMS: THE COMBINATION OF MOISTURE LEVELS WELL ABOVE NORMAL ACROSS THE AREA ALONG WITH A TROUGH OF LOW PRESSURE ACROSS THE ATLANTIC WATERS AND AFTERNOON SEA BREEZES WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS INTO THE EARLY EVENING. FLOODING: MAIN CONCERN WITH SHOWER AND THUNDERSTORM ACTIVITY TODAY WILL BE HEAVY RAINFALL AND LOCALIZED STREET FLOODING. WATERSPOUTS: THE COMBINATION OF A FAVORABLE LOW LEVEL WIND PROFILE AND CLOUD CONVERGENCE BANDS ACROSS THE ATLANTIC WATERS WILL RESULT IN A HIGH RISK OF WATERSPOUTS ACROSS THE LOCAL ATLANTIC WATERS TODAY, INCLUDING BISCAYNE BAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RISK OF RIP CURRENTS WILL BE DIMINISHING ACROSS THE AREA BY THE LATTER PART OF THIS WEEKEND. SHOWERS AND THUNDERSTORMS ARE LIKELY ANYWHERE ACROSS SOUTH FLORIDA THROUGH AT LEAST THE EARLY TO MIDDLE PART OF NEXT WEEK WITH THE POSSIBILITY OF IMPROVING CONDITIONS BY LATE IN THE WEEK. THE MAIN CONCERN AT THIS TIME THROUGH AT LEAST THE MIDDLE OF THE WEEK WILL BE THE POSSIBILITY OF HEAVY RAINFALL ACCUMULATIONS RESULTING IN FLOODING. ADDITIONALLY, ALTHOUGH SEVERE THUNDERSTORMS ARE NOT FORECAST AT THIS TIME, THERE IS A POSSIBILITY THAT A DEVELOPING LOW PRESSURE SYSTEM IN THE GULF ENDS UP RESULTING IN A POTENTIAL FOR SEVERE WEATHER SOMETIME DURING THE WEEK SOMEWHERE ACROSS SOUTH FLORIDA. BUT THERE REMAINS MUCH UNCERTAINTY AT THIS TIME SO RESIDENTS ARE SIMPLY ADVISED TO STAY TUNED TO THE LATEST INFORMATION AS THE WEEK PROGRESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jun 1, 12:29 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1229 PM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM WATER SPOUT 4 E MIAMI BEACH 25.81N 80.07W
06/01/2013 AMZ651 FL COAST GUARD
A MEMBER OF THE COAST GUARD REPORTED A THIN WATERSPOUT
APPROXIMATELY 3 MILES EAST OF 35TH STREET IN MIAMI
BEACH.
&&
CORRECTED REMARKS
EVENT NUMBER MFL1300106
ROSSSpecial weather statement, Jun 1, 2:22 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 222 PM EDT SAT JUN 1 2013 FLZ066-067-070-071-011900- HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND PALM BEACH COUNTY FL 222 PM EDT SAT JUN 1 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN BROWARD COUNTY...SOUTHWESTERN PALM BEACH COUNTY...SOUTHEASTERN HENDRY COUNTY...EASTERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING... * UNTIL 300 PM EDT * AT 218 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTH OF MICCOSUKEE SERVICE PLAZA...AND MOVING NORTH AT 25 MPH. * THE STORM WILL AFFECT... ROTENBERGER WILDLIFE MANAGEMENT AREA... HOLEY LAND WILDLIFE MANAGEMENT AREA... AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2648 8091 2644 8063 2618 8074 2623 8094 TIME...MOT...LOC 1822Z 184DEG 23KT 2631 8081 JE
Special weather statement, Jun 1, 2:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 247 PM EDT SAT JUN 1 2013 FLZ063-066-070-011930- GLADES FL HENDRY FL INLAND COLLIER COUNTY FL 247 PM EDT SAT JUN 1 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN GLADES COUNTY...WESTERN HENDRY COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING... * UNTIL 330 PM EDT * AT 244 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF DEVILS GARDEN...AND MOVING NORTHWEST AT 5 MPH. * THE STORM WILL AFFECT... RURAL CENTRAL HENDRY COUNTY RURAL NORTHERN COLLIER COUNTY AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2672 8156 2679 8111 2643 8106 2638 8128 TIME...MOT...LOC 1846Z 154DEG 3KT 2650 8124 JE
Special weather statement, Jun 1, 2:54 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
254 PM EDT SAT JUN 1 2013
FLZ066-067-070-071-011945-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
PALM BEACH COUNTY FL
254 PM EDT SAT JUN 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...SOUTHWESTERN PALM BEACH COUNTY...SOUTHEASTERN HENDRY
COUNTY...EASTERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...
* UNTIL 345 PM EDT
* AT 252 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF BIG CYPRESS SEMINOLE
INDIAN RESERVATION...AND MOVING NORTH AT 5 MPH.
* THE STORM WILL AFFECT...
HENDRY CORRECTIONAL I/A/P...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
LAT...LON 2650 8123 2658 8087 2622 8088 2614 8104
2617 8124
TIME...MOT...LOC 1854Z 160DEG 5KT 2634 8102
JEThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:48 AM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 1, 2:22 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Jun 1, 2:32 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 118 min |
| Jun 1, 2:47 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Jun 1, 2:54 PM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| Jun 1, 2:57 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 108 min |
| Jun 1, 3:59 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jun 1, 4:32 PM EDT | Special Weather Statement | MFL | Broward | 58 min |
| Jun 1, 4:47 PM EDT | Areal Flood Advisory | MFL | Broward | 118 min |
| Jun 1, 5:30 PM EDT | Flash Flood Warning | MFL | Broward | 4 hr |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.